I'm a professional and
|0 people have tried Greater Celandine||1 person has prescribed Greater Celandine|
Numerous case reports indicate that use of celandine can lead to severe, potentially fatal liver injury. 1 2 3 4 It should be noted that most people who use greater celandine do not develop liver problems. It may be that certain individuals have an especially high level of susceptibility. However, since it is not possible to determine in advance who would be at risk, we recommend that until more is known the internal use of greater celandine should be avoided entirely.
- Benninger J, Schneider HT, Schuppan D, et al. Acute hepatitis induced by greater celandine ( Chelidoniummajus ). Gastroenterol. 1999;117:1234–7.
- Stickel F, Poschl G, Seitz HK, Waldherr R, Hahn EG, Schuppan D. Acute hepatitis induced by greater celandine ( Chelidonium majus ). Scand J Gastroenterol. 2003;38:565–8.
- Crijns AP, de Smet PA, van den Heuvel M, Schot BW, Haagsma EB. Acute hepatitis after use of a herbal preparation with greater celandine ( Chelidonium majus ) [in Dutch] [published correction appears in Ned TijdschrGeneeskd. 2002;146:544]. Ned Tijdschr Geneeskd. 2002;146:124–8.
- Greving I, Meister V, Monnerjahn C, et al. Chelidoniummajus : a rare reason for severe hepatotoxic reaction. Pharmacoepidemiol Drug Safety. 1998;7:S66–S69.